MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implantation procedure, the patient experienced blurry vision at all distance and foreign body sensation.Clinical reason for the explant was dysphotopsia secondary to lens in right eye.The iol was replaced with a non company lens 1 month, 3 weeks, 6 days after the initial implant procedure.There was no impact to the patient.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was returned in a specimen cup.Solution was observed on the iol.The optic was cut, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed, and documentation indicated the product met release criteria.Associated cartridge and handpiece were not provided.It is unknown if qualified products were used.The file indicated the use of a non-qualified viscoelastic.This would be unrelated to the reported complaint.The product investigation could not identify a root cause.Power and resolution testing could not be conducted due to the extensive optic damage.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the extensive optic damage.Information was provided that the multifocal toric t3 model iol with 22.5 diopter (1.50cyl), add power +2.2 & 3.2 iol model was replaced with a non-company toric iol.No additional information has been provided at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22505820
Report Number1119421-2025-01935
Device Sequence Number21019193
Product Code MJP
UDI-Device Identifier00380652457439
UDI-Public(01)00380652457439(17)270509(11)230511(10)15645945
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.225
Device Lot Number15645945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; ORA SYSTEM WITH VERIFEYE MESSAGING; UNKNOWN CARTRIDGE; UNKNOWN INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale